Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 116, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 28, 2011, 12:32 AM EDT for Pocahontas County, Randolph County, West Virginia. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 12:32 AM EDT (04:32 UTC)
- Expired
- Apr 28, 2011, 1:15 AM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Sterling radar (KLWX), 184 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 12:40 AM EDT | TSTM WND DMG | 3 Ne Bartow, WV | TREES DOWN AT THORNWOOD NEAR INTERSECTION OF RTS 250 AND 28. |
| Apr 28, 12:40 AM EDT | TSTM WND DMG | 6 S Cass Scenic Railroa, WV | SEVERAL SMALL TREES DOWN IN SENECA STATE FOREST |
| Apr 28, 1:00 AM EDT | TSTM WND DMG | 8 S Harman, WV | SEVERAL TREES DOWN IN WHITMER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 5:44 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS51 KRLX 280432
SVRRLX
WVC075-083-280515-
/O.NEW.KRLX.SV.W.0116.110428T0432Z-110428T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1232 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN POCAHONTAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...CASS SCENIC RAILROAD...GREENBANK...
CASS SCENIC RAILROAD STATE PARK...
EASTERN RANDOLPH COUNTY IN WEST VIRGINIA...
* UNTIL 115 AM EDT
* AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTHWEST OF SNOWSHOE...OR NEAR MARLINTON...AND MOVING
NORTHEAST AT 70 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLATY
FORK...DUNMORE...MINGO...ARBOVALE...BOYER...DURBIN...BARTOW...CHEAT
BRIDGE...GLADY...DRYFORK AND HARMAN..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
3884 7952 3879 7950 3865 7962 3861 7961
3855 7967 3843 7968 3838 7972 3821 8014
3832 8025 3900 7957 3898 7951 3897 7936
3896 7934
TIME...MOT...LOC 0432Z 220DEG 59KT 3835 8007
$$
082 follow-up statements
550
WWUS51 KRLX 280459
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1259 AM EDT THU APR 28 2011
WVC075-083-280515-
/O.CON.KRLX.SV.W.0116.000000T0000Z-110428T0515Z/
POCAHONTAS WV-RANDOLPH WV-
1259 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR EASTERN RANDOLPH AND NORTHERN POCAHONTAS COUNTIES...
AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTH OF GLADY...OR 19 MILES SOUTHEAST OF ELKINS...
MOVING NORTHEAST AT 70 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRYFORK
AND HARMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL WEST VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT THURSDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST
OHIO AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
3884 7952 3879 7950 3865 7962 3861 7961
3855 7967 3843 7968 3838 7972 3821 8014
3832 8025 3900 7957 3898 7951 3897 7936
3896 7934
TIME...MOT...LOC 0459Z 220DEG 59KT 3869 7970
$$
30625
WWUS51 KRLX 280514
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
114 AM EDT THU APR 28 2011
WVC075-083-280520-
/O.EXP.KRLX.SV.W.0116.000000T0000Z-110428T0515Z/
POCAHONTAS WV-RANDOLPH WV-
114 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH AND NORTHERN
POCAHONTAS COUNTIES WILL EXPIRE AT 115 AM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR POCAHONTAS COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
3884 7952 3879 7950 3865 7962 3861 7961
3855 7967 3843 7968 3838 7972 3821 8014
3832 8025 3900 7957 3898 7951 3897 7936
3896 7934
TIME...MOT...LOC 0510Z 220DEG 59KT 3883 7955
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:25 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 27, 10:25 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EDT WED APR 27 2011
.SYNOPSIS...
STRONG COLD FRONT PASSES BETWEEN MIDNIGHT AND DAWN THURSDAY.
COOLER/DRIER AIR ARRIVES ON THURSDAY. WELCOME HIGH PRESSURE
FRIDAY TO START THE WEEKEND DRY. DRIER PATTERN NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
ACCORDING TO SPC MESOANALYSIS...0-1 KM SRH VALUES NEAR 700 M2S2
IN THE COAL FIELDS OF WEST VIRGINIA. STILL DEALING WITH THE RAIN
SHIELD...BUT WITH DYNAMICS AS STRONG AS THEY ARE...EXPECT
CONVECTION TO WRITE ITS OWN TICKET. EXPANDED THE FLASH FLOOD WATCH
TO INCLUDE THE REST OF THE MOUNTAIN COUNTIES...AND THE TORNADO
WATCH ALSO COVERS THE ENTIRE CWA FOR THE NEXT FEW HOURS.
ON TOP OF ALL OF THIS...HAVE CONCERNS FOR SYNOPTIC SCALE WINDS
WITH THE LOW PRESSURE SYSTEM AS IT MOVES THROUGH OHIO...WITH THE
TRAILING COLD FRONT. NAM SHOWING PRESSURE RISES OF 5MB OR MORE IN
3 HOURS OVER SOUTHEAST OHIO AS THE LOW PRESSURE CENTER DEEPENS.
WILL BE ASSESSING THIS OVER THE NEXT COUPLE OF HOURS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NOT SURE HOW MUCH CONFIDENCE TO ATTACH TO NAM12 SUGGESTION OF
ANOTHER LINE OF SHOWERS DEVELOPING JUST UPSTREAM OF THE PERIOD RIGHT
AT THE START OF THE PERIOD...AND THEN TRAVERSING THE AREA OVERNIGHT
THU NT. THIS IS ASSOCIATED WITH TRAILING UPPER LEVEL S/W TROF AXIS
WITHIN THE LONG WAVE TROUGH THAT SHIFTS FROM THE MIDDLE OF THE
COUNTRY TO THE E COAST THROUGH FRI. IT ACTUALLY BECOMES NEARLY
UNSTABLE IN A NARROW AXIS JUST AHEAD OF THIS UPPER LEVEL FEATURE IN
RESPONSE TO THE COOLING ALOFT.
ONCE THAT LAST FEATURE MOVES THROUGH...THE WEATHER BREAKS FOR A
WELCOME REPRIEVE COURTESY OF HIGH PRESSURE CROSSING LATE FRI AND FRI
NT. ADDED SOME CLOUD FOR THE MOUNTAINS FRI FOR CU IN THE MOIST
CYCLONIC FLOW AROUND THE BACKSIDE OF THE EXITING SFC LOW PRESSURE
SYSTEM.
AFTER A NICE START TO THE WEEKEND IN LIGHT S FLOW ON THE BACKSIDE OF
THE SLOWLY EXITING HIGH...THE NEXT SYSTEM APPROACHES SAT NT IN THE
FORM OF WARM ADVECTION. SLOWED THE ONSET OF SHOWERS AND
THUNDERSTORMS WITH THIS...THE LATTER MAY HOLD OFF UNTIL SUN.
THE AIR MASS ASSOCIATED WITH THE HIGH WILL BE DRIER AND COOLER...AND
LIKED THE LOWER MAV AS OPPOSED TO THE MET FOR HIGHS FRI...WHICH WAS
ALSO MADE FOR GOOD CONTINUITY. LOWER 80S OFF THE MEX SEEMED HIGH
SAT GIVEN JUST 9 OR 10C AT H85. MADE MINOR CHANGES ONLY TO LOWS THU
NT AND FRI NT...BUT LOWERED SAT NT A BIT WITH SLOWER ONSET OF NEXT
SYSTEM. CONSENSUS MOS WITH EXTRA WEIGHT FOR MAV SEEMED TO DO THE
TRICK IN MOST CASES.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. REGION WILL BEGIN THE
PERIOD IN THE WARM SECTOR. A COLD FRONT THEN PUSHES EAST ON
MONDAY...WITH HIGH PRESSURE NOSING IN BY WEDNESDAY. AN UPPER LEVEL
SYSTEM SHOULD RESULT IN THE PRECIPITATION HANGING ON BEHIND THE
FRONT THROUGH TUESDAY.
ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY INTO WEDNESDAY.
WITH HIGH PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST
WAS CHANGED TO REFLECT THIS TREND.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
STRONG LOW LEVEL FLOW REMAINS IN PLACE WITH A POWERFUL LOW
PRESSURE SYSTEM OFF TO THE WEST. THIS FLOW WILL LIKELY INCREASE
INTO THE LATE EVENING AND OVERNIGHT HOURS. EXPECTING A COLD FRONT
PASSAGE OVERNIGHT.
STRATIFORM RAIN SHIELD PUSHING THROUGH THE AREA WILL BRING MVFR
CEILINGS AT TIMES. OTHERWISE...WITH CONVECTION...OBSERVATIONS ARE
LIKELY TO BOUNCE WITH IFR POSSIBLE AT TIMES...ESPECIALLY IN
THUNDERSTORMS. WIND GUSTS ARE EXPECTED WITH STORMS AS
WELL...POSSIBLY PUSHING SEVERE LIMITS.
TORNADO WATCH IN PLACE INTO THE EARLY OVERNIGHT PERIOD...SO WILL
BE WATCHING CONVECTION CLOSELY TONIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: EXACT TIMING AND PLACEMENT OF SHOWERS AND
THUNDERSTORMS 00Z TO 06Z CONTINUE TO DEPEND ON EVOLUTION OF
THUNDERSTORM COMPLEXES TO OUR SOUTH AND WEST. SO TIMING THE
HEAVIEST SHOWERS STILL REMAINS QUESTIONABLE.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 04/28/11
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
CRW CONSISTENCY M M M M M M M H M M M M
HTS CONSISTENCY M M M L M M H L M M M M
BKW CONSISTENCY H H L M H H H M M M M M
EKN CONSISTENCY M M M H H H H H M M M M
PKB CONSISTENCY L L L M M M H M M M M M
CKB CONSISTENCY H H M M M M M M M M M H
AFTER 00Z FRIDAY...
IFR POSSIBLE IN MOUNTAIN SHOWERS THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR WVZ005>007.
FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR WVZ008>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR VAZ003-004.
&&
SYNOPSIS...KTB/JSH/TRM
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...JSH
AVIATION...26Hazardous weather outlook, Apr 27, 9:46 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 946 PM EDT WED APR 27 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-290200- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON- 946 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT THURSDAY... ...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ008>011-013>020-024>040-046-047-290200- DICKENSON-BUCHANAN-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 946 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY... ...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 27, 11:47 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1147 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 PM FUNNEL CLOUD MOUNT HOPE 37.91N 81.18W
04/27/2011 RALEIGH WV PUBLIC
&&
NNNNLocal storm report, Apr 27, 11:49 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1149 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG BABCOCK STATE PARK 37.99N 80.97W
04/27/2011 FAYETTE WV 911 CALL CENTER
TREES DOWN ON RTE 41
&&
EVENT NUMBER RLX1100557
TAXLocal storm report, Apr 28, 12:00 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1200 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG ELKINS 38.94N 79.83W
04/27/2011 RANDOLPH WV PUBLIC
TREES DOWN.
&&
NNNNLocal storm report, Apr 28, 12:02 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1202 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG SE SOPHIA 37.71N 81.26W
04/27/2011 RALEIGH WV 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER RLX1100558
TAXLocal storm report, Apr 28, 12:04 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1204 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG SE BRADLEY 37.86N 81.20W
04/27/2011 RALEIGH WV 911 CALL CENTER
TREES AND POWERLINES DOWN
&&
EVENT NUMBER RLX1100559
TAXSpecial weather statement, Apr 28, 12:14 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1214 AM EDT THU APR 28 2011
KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>016-024>027-
033>037-280715-
BOONE WV-BOYD KY-BUCHANAN VA-CABELL WV-CARTER KY-CLAY WV-DICKENSON VA-
FAYETTE WV-GALLIA OH-GREENUP KY-JACKSON WV-JACKSON OH-KANAWHA WV-
LAWRENCE OH-LAWRENCE KY-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-
MEIGS OH-MINGO WV-NICHOLAS WV-PUTNAM WV-RALEIGH WV-ROANE WV-VINTON OH-
WAYNE WV-WYOMING WV-
1214 AM EDT THU APR 28 2011
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
BOONE...BOYD...BUCHANAN...CABELL...CARTER...FAYETTE...GALLIA...
GREENUP...JACKSON...KANAWHA...LAWRENCE...LINCOLN...LOGAN...MASON...
MCDOWELL ...MINGO...DICKENSON...PUTNAM...RALEIGH...SOUTHERN
JACKSON...SOUTHERN ROANE...SOUTHERN VINTON...SOUTHWESTERN
CLAY...SOUTHWESTERN MEIGS...SOUTHWESTERN NICHOLAS...WAYNE AND
WYOMING COUNTIES...
AT 1206 AM EDT...SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY
RAIN WILL CONTINUE TO MOVE OVER THE AREA.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3727 8236 3754 8198 3767 8229 3795 8252
3788 8263 3797 8285 3843 8318 3873 8300
3876 8289 3860 8275 3884 8266 3901 8281
3921 8270 3913 8223 3810 8070 3809 8088
3807 8080 3772 8093 3727 8142 3703 8220
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:23 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 52 min |
| Apr 27, 9:30 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh, Wyoming | 60 min |
| Apr 27, 9:39 PM EDT | Special Weather Statement | RLX | Boone, Clay, Fayette, Kanawha, Lincoln, Logan and 6 more | 111 min |
| Apr 27, 9:53 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Fayette, Kanawha, Nicholas | 37 min |
| Apr 27, 10:23 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 37 min |
| Apr 27, 10:28 PM EDT | Tornado Warning | RLX | McDowell, Raleigh, Wyoming | 32 min |
| Apr 27, 10:34 PM EDT | Tornado Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 41 min |
| Apr 27, 10:56 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, McDowell, Raleigh, Wyoming | 49 min |
| Apr 27, 11:15 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Pocahontas, Randolph, Webster | 60 min |
| Apr 27, 11:50 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 55 min |
| Apr 28, 12:14 AM EDT | Special Weather Statement | RLX | Boone, Cabell, Fayette, Kanawha, Lincoln, Logan and 7 more | 3 hr |
| Apr 28, 12:39 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Clay, Fayette, Lewis, Nicholas and 6 more | 3 hr |
| Apr 28, 3:03 AM EDT | Special Weather Statement | RLX | Barbour, Pocahontas, Randolph, Upshur, Webster | 3 hr |
| Apr 28, 5:59 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Lewis, Nicholas, Pocahontas, Randolph and 3 more | 106 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.